×

zbMATH — the first resource for mathematics

Uniformization and index of elliptic operators associated with diffeomorphisms of a manifold. (English) Zbl 1329.58022
Summary: We consider the index problem for a wide class of nonlocal elliptic operators on a smooth closed manifold, namely, differential operators with shifts induced by the action of a (not necessarily periodic) isometric diffeomorphism. The key to the solution is the method of uniformization. To the nonlocal problem we assign a pseudodifferential operator, with the same index, acting on the sections of an infinite-dimensional vector bundle on a compact manifold. We then determine the index in terms of topological invariants of the symbol, using the Atiyah-Singer index theorem.

MSC:
58J26 Elliptic genera
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. Antonevich and A. Lebedev, Functional-Differential Equations. I. C*-Theory, Number70 in Pitman Monographs and Surveys in Pure and Applied Mathematics (Longman, Harlow, 1994). · Zbl 0799.34001
[2] A. Antonevich, M. Belousov and A. Lebedev, Functional-Differential Equations. II. C*-Applications, Number 94 in Pitman Monographs and Surveys in Pure and Applied Mathematics (Longman, Harlow, 1998). · Zbl 0936.35208
[3] Atiyah, M. F.; Singer, I. M., The index of elliptic operators I, Ann. of Math., 87, 484-530, (1968) · Zbl 0164.24001
[4] Baum, P.; Connes, A., Chern character for discrete groups, 163-232, (1988), Boston, MA
[5] A. Connes, Noncommutative Geometry (Academic Press, San Diego, CA, 1994). · Zbl 0818.46076
[6] Fedosov, B. V., Index theorems, Encyclopaedia Math. Sci., 65, 155-251, (1996)
[7] Kasparov, G., Equivariant KK-theory and the Novikov conjecture, Invent. Math., 91, 147-201, (1988) · Zbl 0647.46053
[8] L. Hörmander, The Analysis of Linear Partial Differential Operators. III (Springer-Verlag, Berlin-Heidelberg-New York-Tokyo, 1985). · Zbl 0703.57025
[9] Luke, G., Pseudodifferential operators on Hilbert bundles, J. Diff. Equations, 12, 566-589, (1972) · Zbl 0238.35077
[10] V. E. Nazaikinskii, A. Yu. Savin, and B. Yu. Sternin, Elliptic Theory and Noncommutative Geometry (Birkhäuser Verlag, Basel, 2008). · Zbl 1067.19002
[11] V. E. Nazaikinskii, A. Savin, B.-W. Schulze, and B. Sternin, Elliptic Theory on Singular Manifolds (CRC-Press, Boca Raton, 2005). · Zbl 1129.55003
[12] Rozenblum, G., On some analytical index formulas related to operator-valued symbols, Electron. J. Differential Equations, 17, 1-31, (2002) · Zbl 0615.46066
[13] Rozenblum, G., Regularisation of secondary characteristic classes and unusual index formulas for operator-valued symbols, Nonlinear Hyperbolic Equations, Spectral Theory, and Wavelet Transformations, Oper. Theory Adv. Appl., 145, 419-437, (2003) · Zbl 1161.58311
[14] Shubin, M. A., Pseudodifferential operators in R\^{n}, Dokl. Akad. Nauk SSSR, 196, 316-319, (1971)
[15] Schweitzer, L. B., Spectral invariance of dense subalgebras of operator algebras, Internat. J. Math., 4, 289-317, (1993) · Zbl 1195.46076
[16] Yu. Savin, A.; Yu. Sternin, B., Uniformization of nonlocal elliptic operators and KK-theory, Russ. J. Math. Phys., 20, 345-359, (2013) · Zbl 1291.58015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.